Alert archive / Illinois / Tornado Warnings in 2026
Tornado Warning 1, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Jan 8, 2026, 7:56 PM CST for Christian County, Shelby County, Illinois. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 8, 2026, 7:56 PM CST (01:56 UTC)
- Expired
- Jan 8, 2026, 8:30 PM CST
- In force
- 34 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Christian County, IL, Shelby County, IL
The radar
The Lincoln radar (KILX), 92 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.9 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 703 m²/s²
- 0-3 km storm-relative helicity
- 843 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
618
WFUS53 KILX 090156
TORILX
ILC021-173-090230-
/O.NEW.KILX.TO.W.0001.260109T0156Z-260109T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lincoln IL
756 PM CST Thu Jan 8 2026
The National Weather Service in Lincoln has issued a
* Tornado Warning for...
Southeastern Christian County in central Illinois...
Western Shelby County in central Illinois...
* Until 830 PM CST.
* At 755 PM CST, a severe thunderstorm capable of producing a tornado
was located near Pana, moving northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Pana and Tower Hill around 800 PM CST.
Shelbyville around 810 PM CST.
Findlay around 815 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3925 8908 3935 8915 3960 8883 3944 8864
TIME...MOT...LOC 0155Z 231DEG 50KT 3934 8905
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Deubelbeiss3 follow-up statements
341
WWUS53 KILX 090203
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
803 PM CST Thu Jan 8 2026
ILC021-090213-
/O.CAN.KILX.TO.W.0001.000000T0000Z-260109T0230Z/
Christian-
803 PM CST Thu Jan 8 2026
...THE TORNADO WARNING FOR SOUTHEASTERN CHRISTIAN COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
&&
LAT...LON 3935 8896 3940 8901 3960 8883 3944 8864
TIME...MOT...LOC 0203Z 232DEG 51KT 3941 8892
$$
ILC173-090230-
/O.CON.KILX.TO.W.0001.000000T0000Z-260109T0230Z/
Shelby-
803 PM CST Thu Jan 8 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CST FOR CENTRAL
SHELBY COUNTY...
At 803 PM CST, a severe thunderstorm capable of producing a tornado
was located over Tower Hill, or near Shelbyville, moving northeast at
60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Shelbyville and Findlay around 810 PM CST.
Other locations impacted by this tornadic thunderstorm include
Westervelt and Wolf Creek State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3935 8896 3940 8901 3960 8883 3944 8864
TIME...MOT...LOC 0203Z 232DEG 51KT 3941 8892
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Deubelbeiss142
WWUS53 KILX 090213
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
813 PM CST Thu Jan 8 2026
ILC173-090230-
/O.CON.KILX.TO.W.0001.000000T0000Z-260109T0230Z/
Shelby-
813 PM CST Thu Jan 8 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CST FOR CENTRAL
SHELBY COUNTY...
At 812 PM CST, a severe thunderstorm capable of producing a tornado
was located near Findlay, or north of Shelbyville, moving northeast
at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Findlay around 820 PM CST.
Other locations impacted by this tornadic thunderstorm include
Westervelt and Wolf Creek State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3942 8883 3946 8887 3960 8883 3944 8864
TIME...MOT...LOC 0212Z 231DEG 45KT 3947 8881
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Deubelbeiss666 WWUS53 KILX 090229 SVSILX Severe Weather Statement National Weather Service Lincoln IL 829 PM CST Thu Jan 8 2026 ILC173-090239- /O.EXP.KILX.TO.W.0001.000000T0000Z-260109T0230Z/ Shelby- 829 PM CST Thu Jan 8 2026 ...THE TORNADO WARNING FOR CENTRAL SHELBY COUNTY WILL EXPIRE AT 830 PM CST... The storm which prompted the warning has weakened below severe limits, and no longer appears capable of producing a tornado. Therefore, the warning will be allowed to expire. However, gusty winds are still possible with this thunderstorm. && LAT...LON 3942 8883 3946 8887 3960 8883 3944 8864 TIME...MOT...LOC 0229Z 231DEG 50KT 3961 8859 $$ Deubelbeiss
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Jan 8, 5:01 PM CST, 2 hours 55 minutes earlier. Its key messages:
- Periods of heavy rain are expected with thunderstorms this afternoon and evening. The risk for excessive rainfall is Marginal east of the Illinois River. However, given the dry drought conditions, expect impacts from periods of heavy rain to be minimal.
- There is a level 1 of 5 (Marginal) risk for damaging winds (60-70 mph) with showers and storms this evening, along with a low (2%) risk for a tornado. Timing would be 4-7pm west of I-55 and 7pm-midnight east of I-55.
- Outside of storms, south winds gusting 35-45 mph could make travel difficult for high profile vehicles on east-west oriented roads this evening, especially east of I-55. Expect the higher winds to be associated with showers/thunderstorms.
Area forecast discussion, Jan 8, 5:01 PM CST, 2 hours 55 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Lincoln IL 501 PM CST Thu Jan 8 2026 .KEY MESSAGES... - Periods of heavy rain are expected with thunderstorms this afternoon and evening. The risk for excessive rainfall is Marginal east of the Illinois River. However, given the dry drought conditions, expect impacts from periods of heavy rain to be minimal. - There is a level 1 of 5 (Marginal) risk for damaging winds (60-70 mph) with showers and storms this evening, along with a low (2%) risk for a tornado. Timing would be 4-7pm west of I-55 and 7pm-midnight east of I-55. - Outside of storms, south winds gusting 35-45 mph could make travel difficult for high profile vehicles on east-west oriented roads this evening, especially east of I-55. Expect the higher winds to be associated with showers/thunderstorms. && .DISCUSSION... Issued at 145 PM CST Thu Jan 8 2026 Central Illinois finds itself in southwest flow aloft this afternoon, with precipitable water values over 1" pushing into the region. The 994 mb surface low is centered over northeast KS and is expected to drift northeast across northern MO and into eastern IA by this evening. Anomalously high precipitable water values will exist across the area for the month of January this afternoon and evening. The first rainband has moved through the region already, with more on the way. Expect thunderstorms to develop this afternoon across the area as well, with some storms possibly severe. Damaging winds and perhaps an isolated tornado or two are the primary concerns with any thunderstorms today. Given the strong winds in the low levels, it won't take much to bring wind gusts of 45-60 mph down to the surface. CAPE looks to be weak at around 400-800 J/kg but with strong 0-6km shear of 60-70kts. The cold front will push through the area between midnight and 6 am tomorrow. Lows will occur in the mid to late morning hours with not much recovery during the day. Expect highs in the upper 40s NW to near 60 SE on Friday. A second system will dive southeast and merge with a southwestern wave over the Midwest. We'll see an chance for rain or snow Friday night and Saturday with these merging systems. However, not much accumulation is expected at this time. Still, cold air will continue to pour in from the northwest, bringing highs down to the low 30s for Sunday. Another northwesterly wave will affect the region on Tuesday and Tuesday night with primarily rain expected. However, chances for snow are not far away with the 0 degree isotherm close by and moving into the area. After a brief warm up Monday and Tuesday, expect a sharp drop back to the 30s for Wed/Thu. Knutsvig && .AVIATION... (For the 00z TAFs through 00z Friday Evening) Issued at 500 PM CST Thu Jan 8 2026 A deep low over NW MO early this evening will lift to central Lake Michigan overnight. Ahead of the low, a 50-60 kt low level jet is driving areas of showers and a few embedded thunderstorms along with low level wind shear. Some of these showers could mix down strong winds aloft, especially within a narrow line of more intense convection that moves across central Illinois this evening. Behind the line of convection, winds will veer to the west then northwest. IFR conditions are in place area-wide out the gate, but a brief window of VFR conditions is possible behind the line of convection as a mid level dry slot punches across central Illinois. This window will only last a few hours before widespread MVFR/near IFR ceilings overspread central Illinois through the remainder of the night and much of the day Friday. Deubelbeiss && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jan 8, 2:10 PM CST, 5 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 210 PM CST Thu Jan 8 2026 ILZ027>031-036>038-040>057-061>063-066>068-071>073-092015- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 210 PM CST Thu Jan 8 2026 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...Tonight. There is a level 1 of 5 (marginal) risk for severe weather with a line of showers and thunderstorms this evening. The main hazard is locally damaging wind gusts, but there is also a low (2%) tornado risk near and east of I-55. Southwest winds will gust 35 to 45 mph this evening into early Friday morning, which could cause difficult driving conditions for high profile vehicles. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. Expected storm motion is toward the northeast around 55 mph. 25
In the hours before
Special weather statement, Jan 8, 7:03 PM CST, 53 minutes before
Special Weather Statement National Weather Service Lincoln IL 703 PM CST Thu Jan 8 2026 ILZ038-042>046-051>057-061>063-066>068-071>073-090400- McLean-Logan-De Witt-Piatt-Champaign-Vermilion-Sangamon-Christian- Macon-Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham- Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Bloomington, Normal, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 703 PM CST Thu Jan 8 2026 ...Gusty Southerly Winds This Evening... Strong southerly winds gusting 35 to 45 mph will continue through this evening ahead of an approaching line of showers. Locally higher gusts are possible at times as well. Secure any loose objects and use extra caution if driving high profile vehicles...especially on east- west highways. Deubelbeiss
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 7:12 PM CST | Severe Thunderstorm Warning | ILX | McLean, Woodford | 33 min |
| Jan 8, 7:41 PM CST | Severe Thunderstorm Warning | ILX | Christian, Shelby | 49 min |
| Jan 8, 8:20 PM CST | Severe Thunderstorm Warning | ILX | Coles, Douglas, Moultrie, Piatt, Shelby | 40 min |
| Jan 8, 8:38 PM CST | Special Weather Statement | ILX | Champaign, Vermilion | 52 min |
| Jan 8, 8:40 PM CST | Special Weather Statement | ILX | McLean | 50 min |
| Jan 8, 9:16 PM CST | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 44 min |
| Jan 8, 11:11 PM CST | Special Weather Statement | ILX | Douglas, Vermilion | 49 min |
| Jan 8, 11:32 PM CST | Special Weather Statement | ILX | Clark, Edgar | 43 min |
| Jan 9, 12:31 AM CST | Special Weather Statement | ILX | Crawford | 29 min |
Nearby
Tornado Warnings in Illinois, 2026Every tornado warning in 2026Tornadoes in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.